Nevada, 2008Heavy Rain in Nevada, November 26, 2008
November 26, 2008 · NWS VEF · 1 event in 1 county or zone
A Pacific storm system brought valley rain and mountain snow to the Mojave Desert and southern Great Basin.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A Pacific storm system brought valley rain and mountain snow to the Mojave Desert and southern Great Basin.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Nov 26, 3:12 AM PST, 3 hours 48 minutes earlier.
Area forecast discussion, Nov 26, 3:12 AM PST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
312 AM PST WED NOV 26 2008
.SYNOPSIS...A STRONG PACIFIC STORM SYSTEM WILL BRING WIDESPREAD RAIN
AND VERY HIGH ELEVATION SNOW TO THE REGION TODAY AND THANKSGIVING
DAY...ALONG WITH COOLER TEMPERATURES. THE STORM WILL DEPART ON
FRIDAY...WITH RAIN CHANCES ENDING AND TEMPERATURES REBOUNDING A FEW
DEGREES. DRY WEATHER IS EXPECTED THROUGH THE WEEKEND AND INTO THE
FIRST OF DECEMBER...WITH BREEZY CONDITIONS OVER THE WEEKEND.
&&
.SHORT TERM...SATELLITE SHOWS THE MAIN LOW CENTER SPINNING INTO THE
SOUTHERN CALIFORNIA COASTAL WATERS. AREA RADARS SHOW THE MAIN BAND
OF PRECIP INVADING OUR FAR WESTERN CWFA AND MOVING GENERALLY NORTH.
CURRENTLY THE NAM12 SEEMS TO HAVE THE BEST LOCATION OF THE PRECIP
BAND AND THE DRY SLOT OVER THE COASTAL WATERS BETWEEN THE PRECIP
BAND AND THE MAIN CIRCULATION CENTER. HOWEVER...AM A BIT SKEPTICAL
OF THE RAPID EASTWARD MOVEMENT OF THE PRECIP DEPICTED IN THE NAM12
FOR THE REST OF THE MORNING. BASED MOST CRITICAL FORECAST DECISIONS
ON THE NAM12 SOLUTION ADJUSTED FOR A SLIGHTLY SLOWER EASTWARD SPREAD
OF THE PRECIP. THE FIRST ISSUE WAS THE WINTER STORM WATCH. MOST
RECENT OBS INDICATE TEMPERATURES IN THE LOWER 40S AT 7200 FEET AND
UPPER 30S AT 9000 FEET IN THE LOCAL MOUNTAINS...AND UPPER 30S AT
6750 FEET IN THE SAN BERNARDINO MOUNTAINS...WITH SATURATED OR NEAR
SATURATED CONDITIONS IN BOTH AREAS SO NO ROOM FOR WET BULB COOLING.
THUS...STILL BELIEVE THAT THE MAIN PRECIP BAND WILL COME THROUGH AS
RAIN AT THE RESORT LEVEL...WITH SNOW CONFINED TO THE UNPOPULATED
HIGHER AREAS. SNOW AT THE RESORT LEVEL WILL HAVE TO WAIT FOR THE
MAIN CIRCULATION CENTER TO APPROACH...BY WHICH TIME THE MAIN
MOISTURE FEED WILL BE WELL TO THE EAST. THUS...MODERATE RAIN
FOLLOWED BY ONLY A FEW INCHES OF SNOW STILL SEEMS THE MOST LIKELY
OUTCOME. UPGRADED THE WINTER STORM WATCH TO A WINTER WEATHER
ADVISORY...WHICH SEEMED TO BE THE MOST PRUDENT COURSE OF ACTION
CONSIDERING BOTH METEOROLOGICAL AND SOCIOLOGICAL FACTORS. FOR THE
REMAINDER OF THE AREA...EVEN AFTER SLOWING DOWN THE NAM12...IT IS
POSSIBLE THAT THE SIGNIFICANT RAIN COULD BE OVER BY THIS EVENING
/EXCEPT IN MOHAVE COUNTY WHERE BETTER MOISTURE LINGERS UNTIL
TOMORROW MORNING/. PRECIP CHANCES WILL THEN DECREASE FROM WEST TO
EAST THANKSGIVING DAY INTO THURSDAY NIGHT AS THE LOW CENTER CROSSES
OUR CWFA. BY FRIDAY MORNING...ANY LINGERING PRECIP CHANCES SHOULD BE
CONFINED TO MOHAVE COUNTY. TEMPERATURES WILL COME DOWN QUITE A BIT
FROM THE WELL ABOVE NORMAL READINGS OF LATE...WITH POINT TEMPS
HIGHLY DEPENDENT ON CLOUD COVER AND PRECIP BOTH TODAY AND
THANKSGIVING DAY. ABOUT FIVE DEGREES OF RECOVERY CAN BE EXPECTED ON
FRIDAY ASSUMING NO WRAP AROUND CLOUDS RAISING HAVOC.
.LONG TERM...A REX BLOCK PATTERN IS FORECAST BY THE GFS/ECMWF/GEFS
OVER THE WEEKEND WITH STRONG HIGH PRESSURE CENTERED OFF THE NORTHERN
CALIFORNIA COAST AND LOW PRESSURE TO THE SOUTH. ESSENTIALLY WHAT
THIS MEANS FOR THE WEEKEND WEATHER IS MOSTLY CLEAR/DRY CONDITIONS
AND ABOVE NORMAL TEMPERATURES ARE EXPECTED. A NORTHERLY SURFACE
PRESSURE GRADIENT IS FORECAST TO SET UP OVER THE CWA AS A SURFACE
HIGH BUILDS OVER THE NORTHERN GREAT BASIN. THIS WILL BRING SOME
GUSTY NORTH WINDS TO MUCH OF THE AREA THIS WEEKEND WITH THE
STRONGEST WINDS EXPECTED ALONG THE COLORADO RIVER VALLEY. EARLY NEXT
WEEK...A STRONG SHORTWAVE IS FORECAST TO MOVE INTO THE PACIFIC NW
WHICH WEAKENS THE HIGH AND BREAKS DOWN THE REX BLOCK. NO IMPACTS TO
THE AREA WEATHER FROM THAT SHORTWAVE...JUST A DRY NORTHWEST FLOW
ALOFT AND FAIRLY STEADY TEMPERATURES THAT RUN A FEW DEGREES ABOVE
NORMAL.
&&
.AVIATION...FOR MCCARRAN...CLOUD COVER WILL PERSIST OVER THE VALLEY
AS A LOW PRESSURE SYSTEM MAKES ITS WAY ONSHORE TODAY. CEILINGS
CURRENTLY RANGING FROM 8-10KFT ARE EXPECTED TO LOWER TO AROUND 5KFT
BY 14Z. AS RAIN DEVELOPS...LOCAL CIGS OF 2-4KFT WITH SOME VISIBILITY
RESTRICTIONS ARE POSSIBLE. LOWER CLOUDS AND RAIN SHOWERS WILL BE
POSSIBLE TONIGHT INTO THURSDAY AS THE LOW MOVES ACROSS THE REGION.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...CIGS WILL CONTINUE TO LOWER AND RAIN WILL DEVELOP OVER
THE REGION AS A PACIFIC STORM SYSTEM MOVES INLAND TODAY. CIGS ARE
CURRENTLY RANGING FROM 6KFT IN THE WEST TO AROUND 10KFT IN THE EAST.
CIGS WILL CONTINUE TO LOWER AS RAIN DEVELOPS THIS MORNING. SOME
AREAS COULD SEE CIGS AOB 2KFT AND VISIBILITY AOB 5 SM IN MODERATE
RAIN SHOWERS TODAY. THUNDERSTORMS ARE STILL A POSSIBILITY THIS
AFTERNOON...MAINLY SOUTH OF INTERSTATE 40. RANGE FROM 5-8K AGL AND
THEN DECREASE OVERNIGHT AND ON INTO WEDNESDAY. LOWER CLOUDS AND RAIN
SHOWERS WILL BE POSSIBLE TONIGHT INTO THURSDAY AS THE LOW MOVES
ACROSS THE REGION.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WINTER WEATHER ADVISORY FROM 10 AM PST TODAY THROUGH 10 AM PST
THURSDAY FOR NVZ019.
AZ...NONE.
CA...WINTER STORM WARNING UNTIL 10 PM PST FOR CAZ519-521.
&&
MORGAN/SALMEN
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Nov 26, 4:49 AM PST, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
449 AM PST WED NOV 26 2008
CAZ519-521-270800-
EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY-
449 AM PST WED NOV 26 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
HEAVY SNOW IS EXPECTED ABOVE 7000 FEET TODAY AND TONIGHT. A WINTER
STORM WARNING IS IN EFFECT UNTIL 10 PM THIS EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
PRECIPITATION CHANCES WILL TAPER OFF ON THANKSGIVING DAY...THEN
DRY WEATHER IS EXPECTED FRIDAY THROUGH TUESDAY. BREEZY CONDITIONS
ARE POSSIBLE OVER THE WEEKEND...BUT THE PROBABILITY OF WIDESPREAD
HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
FORMAL SPOTTER ACTIVATION IS NOT LIKELY...HOWEVER SPOTTERS ARE
ENCOURAGED TO SUBMIT REAL TIME SNOW REPORTS ACCORDING TO STANDARD
OPERATING PROCEDURES.
AZZ001>003-036-CAZ520-522>527-NVZ014>018-020>022-270800-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-OWENS VALLEY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
449 AM PST WED NOV 26 2008 /549 AM MST WED NOV 26 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
A PACIFIC STORM SYSTEM WILL BRING WIDESPREAD RAIN AND A FEW
THUNDERSTORMS TODAY AND TONIGHT. SNOW LEVELS WILL REMAIN QUITE
HIGH...GENERALLY ABOVE 8000 FEET.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
PRECIPITATION CHANCES WILL TAPER OFF FROM WEST TO EAST ON
THANKSGIVING DAY...THEN DRY WEATHER IS EXPECTED FRIDAY THROUGH
TUESDAY. BREEZY CONDITIONS ARE POSSIBLE OVER THE
WEEKEND...ESPECIALLY DOWN THE COLORADO RIVER...BUT THE PROBABILITY
OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
FORMAL SPOTTER ACTIVATION IS NOT LIKELY...HOWEVER SPOTTERS ARE
ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER ACCORDING TO STANDARD
OPERATING PROCEDURES.
NVZ019-270800-
SPRING MOUNTAINS-
449 AM PST WED NOV 26 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
NEVADA.
.DAY ONE...TODAY AND TONIGHT
RAIN IS EXPECTED FOR MUCH OF THE DAY...CHANGING TO SNOW ABOVE 8000
FEET LATE THIS AFTERNOON. A WINTER WEATHER ADVISORY WILL GO INTO
EFFECT ABOVE 8000 FEET AT 4 PM.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
INTERMITTENT SNOW IS EXPECTED TO CONTINUE ABOVE 8000 FEET THROUGH
THANKSGIVING MORNING...AND THE WINTER WEATHER ADVISORY WILL REMAIN
IN EFFECT UNTIL 10 AM. PRECIPITATION CHANCES WILL TAPER OFF DURING
THE REMAINDER OF THE DAY...THEN DRY WEATHER IS EXPECTED FRIDAY
THROUGH TUESDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER
IS LOW.
.SPOTTER INFORMATION STATEMENT...
FORMAL SPOTTER ACTIVATION IS NOT LIKELY...HOWEVER SPOTTERS ARE
ENCOURAGED TO SUBMIT REAL TIME RAIN AND SNOW REPORTS ACCORDING TO
STANDARD OPERATING PROCEDURES.
MORGAN
Heavy Rain, Clark
- When
- November 26, 7:00 AM PST to 7:15 AM PST
- Where
- Clark County, 1.07 mi S of East Las Vegas
- Reported by
- Broadcast Media
- Coordinates
- 36.105, -115.073
Minor flooding occurred on Mountain Vista Street. Rainfall was estimated at 0.30 inch.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in Colorado, November 26 to 29, 20086 events
- Heavy Snow in California, November 26, 20082 events
- Lake-Effect Snow in New York, November 26 to 27, 2008$10,000 · 2 events
- Heavy Rain in Arizona, November 26, 20081 event
- Flash Flood in California, November 26, 2008$10,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 139449.